|When to stop Fuzeon
Jul 12, 2005
I have been using Fuzeon (T-20) since it became available under expanded access. Recently my HIV Health care provider attended a conference in New Orleans, and contacted me from this conference to stop my fusion inhibitator. While using Fuzeon my VL never dipped below 50,000, and recently it has begun to climb, most recent 86,000. My doctor has ordered a phenotype to determine if I am developing resistence to the Fuzeon. In addition to the fusion inhibiator, I take Lexiva Tabs 700mg, Ziagen 300mg Truvada and Norvir booster. If I do not show restience to Fuzeon my Doctor wants to restart it and add Tipranavir/r, when it become available.
Should I have D/C the Fuzeon, and should I stop HAART all together until new drugs are available?
Response from Mr. Kurtyka
You ask some pretty tough questions that I can't fully answer because I really don't know enough about your history to render an educated response. I'm sure your provider has a solid plan for you and I'd follow his/her suggestions. If your provider only suggested you stop your Fuzeon, I'd definately continue with the other agents. If we assumed the worst, such as you were resistant to all the agents), you are still getting some benefit from them. While a VL of 86,000 may not be ideal, you've got enough drug activity on board to keep it from reaching 200,000, 500K or a million! If you stopped all your drugs, who knows what would happen to your VL or CD4 count.
Resistance testing is definately in order and you should have results within about 2-3 weeks after it's collected. Tipranavir is now on the market and in most retail pharmacies. I'm not sure how many ADAP programs have in on board at this time. Additional options to consider include clinical trials involving TMC114, TMC125, CCR5 inhbitors, and many other agents that are being studied.
Hi (Medicine for AIDS)
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.